Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 1, 2012, 5:30 PM EDT for 4 counties in North Carolina; 6 counties in South Carolina. It was in force for 75 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 1, 2012, 6:45 PM EDT
- In force
- 75 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 47 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:38 PM EDT | TSTM WND DMG | 2 Wnw Nichols, SC | TREES DOWN NORTHERN GEORGETOWN COUNTY BORDER NEAR WHERE HIWAYS 512 AND 513 INTERSECT. |
| Jul 1, 5:50 PM EDT | TSTM WND DMG | 8 Ese Hemingway, SC | TREE DOWN IN ROAD AT OLD PEE DEE ROAD AND WILLIAMS HILL ROAD. |
| Jul 1, 6:16 PM EDT | TSTM WND DMG | 6 Se Aynor, SC | TREE IN ROAD AT SMITH ROAD AND HORRY ROAD. |
| Jul 1, 6:19 PM EDT | TSTM WND DMG | 6 Nnw Supply, NC | SEVERAL PINE TREES UP TO 12 INCHES IN DIAMETER SNAPPED ALONG HWY 211. |
| Jul 1, 6:20 PM EDT | TSTM WND DMG | Supply, NC | TREES DOWN VICINITY SOUTHPORT-SUPPLY ROAD. |
| Jul 1, 6:33 PM EDT | TSTM WND DMG | 1 Nnw Supply, NC | SEVERAL PINE TREES SNAPPED UP TO 12 INCHES IN DIAMETER NEAR THE LOCKWOOD FOLLY ATHLETIC COMPLEX. |
| Jul 1, 6:33 PM EDT | HAIL 1 | 1 Sse Calabash, NC | UP TO QUARTER SIZE HAIL. |
| Jul 1, 6:40 PM EDT | HIGH SUST WINDS 55 | 3 Se Shallotte, NC | |
| Jul 1, 6:42 PM EDT | TSTM WND DMG | Supply, NC | TREES DOWN VICINITY STONE CHIMNEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5275 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS52 KILM 012130
SVRILM
NCC017-019-047-155-SCC033-041-043-051-067-089-012245-
/O.NEW.KILM.SV.W.0099.120701T2130Z-120701T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
WESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOARDMAN TO ALLSBROOK TO BUCKSVILLE TO RHEMS...AND MOVING EAST
AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BLADENBORO...
ABBOTTSBURG...
HAND...
BROOKSVILLE...
BURGESS...
GRISSETTOWN...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3346 7991 3457 7902 3469 7875 3419 7862
3429 7842 3388 7795 3393 7837 3377 7880
3362 7897 3347 7909 3312 7924
TIME...MOT...LOC 2130Z 275DEG 38KT 3448 7886 3399 7890
3372 7908 3362 7940
$$
III3 follow-up statements
708
WWUS52 KILM 012206
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT SUN JUL 1 2012
NCC017-155-012216-
/O.CAN.KILM.SV.W.0099.000000T0000Z-120701T2245Z/
ROBESON NC-BLADEN NC-
606 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BLADEN AND
SOUTHEASTERN ROBESON COUNTIES IS CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3346 7991 3437 7919 3415 7889 3439 7870
3418 7867 3420 7862 3419 7862 3429 7842
3388 7795 3393 7837 3377 7880 3362 7897
3347 7909 3312 7924
TIME...MOT...LOC 2206Z 275DEG 38KT 3400 7873 3365 7890
3351 7926
$$
NCC019-047-SCC033-041-043-051-067-089-012245-
/O.CON.KILM.SV.W.0099.000000T0000Z-120701T2245Z/
COLUMBUS NC-DILLON SC-MARION SC-FLORENCE SC-WILLIAMSBURG SC-HORRY SC-
BRUNSWICK NC-GEORGETOWN SC-
606 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GEORGETOWN...SOUTHWESTERN BRUNSWICK...HORRY...WILLIAMSBURG...
SOUTHEASTERN FLORENCE...SOUTHEASTERN MARION...SOUTHEASTERN DILLON AND
CENTRAL COLUMBUS COUNTIES...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GORETOWN TO MYRTLE BEACH TO
PLANTERSVILLE......MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MURRELLS INLET...
PIREWAY...
LONGWOOD...
EXUM...
MAKATOKA...
SHALLOTTE...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3346 7991 3437 7919 3415 7889 3439 7870
3418 7867 3420 7862 3419 7862 3429 7842
3388 7795 3393 7837 3377 7880 3362 7897
3347 7909 3312 7924
TIME...MOT...LOC 2206Z 275DEG 38KT 3400 7873 3365 7890
3351 7926
$$
III913
WWUS52 KILM 012236
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
636 PM EDT SUN JUL 1 2012
NCC019-047-SCC033-041-067-012245-
/O.CAN.KILM.SV.W.0099.000000T0000Z-120701T2245Z/
COLUMBUS NC-DILLON SC-MARION SC-FLORENCE SC-BRUNSWICK NC-
636 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK...
SOUTHEASTERN FLORENCE...SOUTHEASTERN MARION...SOUTHEASTERN DILLON AND
CENTRAL COLUMBUS COUNTIES IS CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3346 7991 3377 7957 3364 7896 3341 7913
3312 7924
TIME...MOT...LOC 2235Z 359DEG 16KT 3368 7932 3348 7947
3341 7988
$$
SCC043-051-089-012245-
/O.CON.KILM.SV.W.0099.000000T0000Z-120701T2245Z/
WILLIAMSBURG SC-HORRY SC-GEORGETOWN SC-
636 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GEORGETOWN...SOUTH CENTRAL HORRY AND WILLIAMSBURG COUNTIES...
AT 635 PM EDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF YAUHANNAH
TO WARSAW TO 10 MILES SOUTHWEST OF TRIO...MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDREWS...
BURGESS...GRAVES...NORTH SANTEE...SAMPIT...PLANTERSVILLE...OATLAND...
LITCHFIELD BEACH...LAMBERT...JACKSON...PAWLEY'S ISLAND...MURRELLS
INLET AND GARDEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3346 7991 3377 7957 3364 7896 3341 7913
3312 7924
TIME...MOT...LOC 2235Z 359DEG 16KT 3368 7932 3348 7947
3341 7988
$$
DIGIORGI019
WWUS52 KILM 012246
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
646 PM EDT SUN JUL 1 2012
SCC043-051-089-012254-
/O.EXP.KILM.SV.W.0099.000000T0000Z-120701T2245Z/
WILLIAMSBURG SC-HORRY SC-GEORGETOWN SC-
646 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR GEORGETOWN...SOUTH CENTRAL
HORRY AND EASTERN WILLIAMSBURG COUNTIES EXPIRED AT 645 PM EDT...
AT 645 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING
HAVE EITHER DISSIPATED OR MOVED OUT OF THE WARNED AREA...THEREFORE
THE WARNING WAS ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WILLIAMSBURG COUNTY UNTIL 715 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3346 7991 3377 7957 3364 7896 3341 7913
3312 7924
TIME...MOT...LOC 2244Z 359DEG 16KT 3364 7932 3344 7947
3337 7988
$$
DIGIORGIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:19 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 2:19 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
219 PM EDT SUN JUL 1 2012
.SYNOPSIS...
HUMID AND VERY HOT CONDITIONS WILL PREVAIL TODAY AS AN UPPER RIDGE
HOLDS ACROSS THE REGION. SEVERAL WEAK IMPULSES ALOFT COMBINED WITH
THE INTENSE HEAT COULD TRIGGER STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. DAYTIME TEMPERATURES IN THE UPCOMING WEEK
WILL COOL SLIGHTLY AS THE UPPER RIDGE SHIFTS BACK TO THE WEST.
EACH AFTERNOON AND EVENING IN THE DAYS AHEAD WILL BRING ISOLATED
THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM SUNDAY...STILL SOME QUESTIONS REGARDING TIMING AND
LOCATION OF CONVECTION INITIATION AND WHERE AND WHEN THE RESULTING
SEVERE WEATHER THREAT WILL MANIFEST ITSELF LOCALLY. MCS STILL
MOVING ACROSS THE NC/VA BORDER ALONG REMNANT SYNOPTIC FRONTAL
BOUNDARY AND OUTFLOW BOUNDARY HEADING SOUTH FROM THIS FEATURE WILL
CERTAINLY PROVIDE A MESOSCALE FORCING...BUT ANY SUCH STORMS WOULD
LIKELY STAY NORTH OF HERE. FURTHER SOUTH THERE IS SOME GRADUALLY
INCREASING AGITATION IN THE CU FIELD ROUGHLY BANDED FROM PAMLICO
SOUND TO UPSTATE SC...ROUGHLY FOLLOWING THE N SIDE OF
PIEDMONT/THERMAL TROUGH OF LOW PRESSURE. NO SURPRISE WITH THESE
VARIOUS FEATURES THAT RAPID CYCLE/HI RES MODELS OF VARIOUS
PERSUASIONS HAVE DIFFERENT IDEAS OF CONVECTIVE INITIATION AND
TRACK. THE BEST CHANCE FOR STORMS LOCALLY STILL APPEARS TO BE
ACROSS NORTHERN ZONES IN ASSOCIATION THE THE SURFACE TROUGH. HRRR
FIRES STORMS JUST WEST OF MARLBORO COUNTY AND BEGIN TO AFFECT THE
REGION BY 20Z. SFC OBS SHOW HEIGHTENED CONVG INTO THE TROUGH IN
THIS LOCALE WITH A POSSIBLE MESOLOW NORTH OF SSC SO THIS SEEMS
PLAUSIBLE. RUC ANALYSIS CONTINUES TO SHOW FRIGHTFULLY HIGH
INSTABILITY IN PLACE BOTH WITH RESPECT TO THE SURFACE AND THE
100MB MEAN LAYER. THE HIGHER VALUES OF THE FORMER WILL NOT BE
REALIZED TODAY DUE THE HIGH STORM BASES BUT THE MLCAPES OVER
WESTERN ZONES WHERE STORMS MAY DEVELOP ARE APPROACHING 5000
J/KG...AND SHOW THE CAP JUST ABOUT ERODED. OTHER THAN THE OBVIOUS
FORECAST/POP RAMIFICATIONS DETERMINING CONVECTIVE INITIATION FEELS
OF HEIGHTENED IMPORTANCE TODAY AS STORMS WILL TURN SEVERE ALMOST
IMMEDIATELY DUE THE EXTREME UPDRAFT ACCELERATION EXPECTED.
NOT TO MAKE IT SEEM LIKE AN AFTERTHOUGHT BUT THE EXCESSIVE HEAT
WARNING CERTAINLY VERIFYING WELL. HIS AROUND THE REGION SOLIDLY IN
THE 110-115 RANGE. ILM EVEN PEAKED AT AN INCREDIBLE 120F WHEN IT
READ 99/80.
EXCERPT FROM PREVIOUS:
REGARDING THE SEVERE WEATHER...AS MENTIONED YESTERDAY THE CORRIDOR
OF MCS DEVELOPMENT AND PROPAGATION IS SHIFTING SOUTHWARD FROM THE
MIDATLANTIC/DELMARVA OF DAYS PAST MORE INTO MIDATLANTIC/CAROLINAS
BY THE SLIGHT RETREAT OF THE UPPER RIDGE. WHAT IS A LITTLE
DIFFERENT FROM YESTERDAY IS THAT THE BAND OF NW FLOW THAT MANAGES
TO DEVELOP IS STRONGER THAN PROGGED YESTERDAY...WITH A BROAD SWATH
OF 40KT 500MB WINDS NOW SEEN IN THE 12Z WRF. CLUSTER OF TSMS
SHOULD ORGANIZE OVER NW NC NEAR VA BORDER POSSIBLY EVEN TRIGGERED
BY OUTFLOW FROM SMALL MCS NOW MOVING INTO FAR WESTERN VA. ONCE
STORMS DO FIRE THEY WILL EXIST IN AN ENVIRONMENT DUBBED
'THERMODYNAMICALLY IMPRESSIVE' BY THE STORM PREDICTION CENTER.
AFTERNOON SURFACE BASED INSTABILITY MAY PEAK OUT WITH EXTREME
VALUES EXCEEDING 6000 J/KG...ABOUT AS HIGH AS IT GETS HERE IN THE
CAROLINAS. ONCE STORMS GET THIS FAR SOUTH HOWEVER THESE VALUES
WILL HAVE DROPPED INTO THE 3500-4500 J/KG RANGE...WHICH IS USUALLY
STILL DEFINED AS EXTREME INSTABILITY. A LARGE PORTION OF THIS VERY
'FAT' CAPE LIES ABOVE -10C AND EVEN -20C FAVORING THE GROWTH OF
VERY LARGE HAIL IN WHAT WILL BE EXTREMELY VIGOROUS UPDRAFTS. THIS
IS REFLECTED IN THE SPC HATCHED AREA FOR HAIL IN THE LATEST
SWODY1. STORM ELECTRIFICATION WILL ALSO BE EXCEPTIONALLY STRONG
LEADING TO VERY HIGH FLASH RATES. STORM TOPS/DEPTH WILL BE NOTABLY
HIGH DUE TO NOT ONLY THE HIGH CAPE/UPDRAFT ACCELERATION BUT ALSO
BY FAIRLY STRONG UPPER DIVERGENCE RESULTING FROM BAND OF
WESTERLIES ASSOC WITH UPPER TROUGH OVER NY. THE EXTREME HEAT IN
PLACE WILL YIELD A HIGH STORM CLOUD BASE INCLUDING STEEP/ALMOST
DRY ADIABATIC SUBCLOUD LAPSE RATES. THIS WILL ENHANCE THE DAMAGING
WIND THREAT WHILE AT THE SAME TIME RENDER THE TORNADO THREAT
NEARLY NIL. LOW LEVEL SOUTHERLY FLOW IS PROGGED TO BE A LITTLE
STRONGER THAN YESTERDAY ADDING A SOUTHERLY COMPONENT TO THE
DIRECTION OF MOVEMENT OF THE STORM COMPLEX IN THE OTHERWISE NW TO
WNW STEERING FLOW. BEST FORECAST NOW...IS THAT NORTHERN ZONES WILL
HAVE THE HIGHEST CHANCE OF GETTING HIT BY THE SOUTHEAST-BOUND MCS.
THIS WILL BE HIGHLY SUBJECT HOWEVER TO WHERE EXACTLY THE STORMS
INITIATE AND STORM-SCALE COLD POOL INTERACTION AND RESULTING
PROPAGATION VECTOR ONCE THEY ORGANIZE. THE EXACT LOCATION MAY BE
FINE TUNED BUT FOR NOW THE FCST IS BEING HEDGED TOWARDS THE WRF
SOLN...SHOWING THE TEMPORAL WINDOW AT A MAXIMUM FOR CONVECTION
ROUGHLY 23-02Z.
RECORD HIGH TEMPS TODAY...ILM 98...FLO 101...CRE 91.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:20 PM SUNDAY...STRONG TO SEVERE CONVECTION A DECENT
POSSIBILITY DURING THE SHORT TERM...ESPECIALLY ON MONDAY...WITH
CONTINUED INTENSE SURFACE HEATING...A MODERATELY TO STRONGLY
UNSTABLE ATMOSPHERE AND AMPLE AVAILABLE MOISTURE. BEST TIMING WILL
BE DURING THE AFTERNOON AND EVENING AS THE MID LEVEL CAP
ASSOCIATED WITH THE STRONG SUBSIDENCE UNDER THE UPPER RIDGE ERODES
AWAY. OUTFLOW BOUNDARIES FROM ONGOING ACTIVITY TO OUR NORTH MAY
ALSO REACH THE FORECAST AREA IN TIME TO TRIGGER CONVECTION.
STRONG CONVECTION ALSO A POSSIBILITY ON TUESDAY AS ATMOSPHERE WILL
REMAIN MOIST AND UNSTABLE. BEST CHANCES AGAIN WILL BE DURING THE
AFTERNOON AND EVENING AS DAYTIME HEATING INCREASES INSTABILITY
THROUGH STEEPENING LAPSE RATES. TRIGGERS INCLUDE SEA BREEZE
FRONT...OLD OUTFLOW BOUNDARIES AND THE PIEDMONT TROUGH.
SUBSIDENCE UNDER THE UPPER RIDGE AND CONTINUED WARM SWLY FLOW WILL
KEEP TEMPERATURES ABOVE NORMAL FOR BOTH DAYS...MID TO UPPER 90S FOR
MAXIMUMS AND MINIMUMS IN THE MID TO UPPER 70S. RIGHT NOW BORDERLINE
ON MEETING HEAT ADVISORY CRITERIA FOR MONDAY. WILL FURTHER EVALUATE
AS TO IF AND WHEN WE ISSUE AN ADVISORY.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 2:20 PM SUNDAY...PERIOD BEGINS WITH AREA UNDER NORTHEAST
EDGE OF 5H RIDGE. THE RIDGE IS SLOWLY BEING SUPPRESSED SOUTHWEST
BY A 5H TROUGH OVER THE NORTHEAST SLOWLY EXPANDING SOUTH. THIS
KEEPS THE AREA MORE OR LESS IN DEEP WEST TO NORTHWEST FLOW AND
ALLOW SURFACE BOUNDARIES TO BECOME MORE CONVECTIVELY ACTIVE.
CONVECTION WILL DEVELOP ALONG SEA BREEZE AND PIEDMONT TROUGH AS
WELL AS ANY LEFT OVER OUTFLOW BOUNDARIES OR DIFFERENTIAL HEATING
BOUNDARIES FROM LINGERING DEBRIS CLOUD. SHORTWAVES MOVING ACROSS
THE SOUTHERN US IN THE SOUTHWEST FLOW ALOFT WILL WORK TO ENHANCE
ANY ONGOING CONVECTION. POP VALUES WILL RANGE FROM 20 TO 40
THROUGH THE PERIOD WITH HIGHEST VALUES EARLIER. TEMPERATURES IN
THE LOW TO MID 90S THROUGH THE PERIOD WITH COASTAL AREAS COOLING A
LITTLE LATE IN THE PERIOD AS THE SEA BREEZE IS ABLE TO PENETRATE
FARTHER INLAND. LOWS WILL BE IN THE LOW TO MID 70S THROUGH THE
PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...VFR CONDITIONS THIS AFTERNOON WITH INTERMEDIATE MVFR
FROM HAZE AT ALL SITES. VERY UNSTABLE WITH THE INTENSE HEAT...AND
STEEP LAPSE RATES. SPC HAS PLACE ALL TAF SITES IN A HIGHER END
SLIGHT RISK. WILL INCLUDE CB MENTIONED IN FORECAST FOR NOW WILL HAVE
TO AMEND TO +TSRA ONCE CONVECTION BEGINS TO FORM. ANTICIPATE SO MVFR
FROM THIS CONVECTION WITH LITTLE IFR ONLY IN LOCATION IN OR NEAR
DOWNDRAFT. MVFR CONDITIONS ARE EXPECTED AGAIN LATE TONIGHT WITH THE
STAGNANT LOW LEVEL MOISTURE STILL IN PLACE.
EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING...OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM SUNDAY...NO CHANGES TO THE FAIRLY STEADY-STATE
FORECAST. SW WINDS TO BE MAINTAINED BETWEEN PIEDMONT TROUGH AND
WEST ATLANTIC HIGH PRESSURE. SEAS WILL AVERAGE 2 TO 3 FT FOR MUCH
OF THE PERIOD WITH A FEW 4 FT NEAR FRYING PAN SHOALS. DANGEROUS
THUNDERSTORMS EXPECTED LATE AFTERNOON AND EVENING AND WILL
CONTINUE TO BE SHOW IN CWF TEXT. SEVERAL MARINE WEATHER STATEMENTS
AND/OR MARINE WARNINGS APPEAR LIKELY THIS EVENING INTO EARLY
TONIGHT.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:20 PM SUNDAY...THE COMBINATION OF A TROUGH OF LOW
PRESSURE INLAND AND HIGH PRESSURE OFFSHORE WILL KEEP UP A STEADY
SOUTHWESTERLY FLOW IN THE 10 TO 15 KT RANGE THROUGH THE PERIOD.
SEAS WILL RANGE FROM 2 TO 4 FT. STRONG THUNDERSTORMS A POSSIBILITY
OVER THE WATERS...ESPECIALLY MONDAY AFTERNOON AND EVENING.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 2:20 PM SUNDAY...SOUTHWEST FLOW CONTINUES THROUGH THE
PERIOD WITH SPEEDS OCCASIONALLY EXCEEDING 15 KT. PRESENCE OF
DIURNAL ENHANCED PIEDMONT TROUGH...AFTERNOON SEA BREEZE...AND
SUBTLE EXPANSION OF BERMUDA HIGH WILL ALL LEAD TO INCREASES IN
SPEEDS LATER IN THE PERIOD. ALONG THE COAST OCCASIONAL 20 KT IS
POSSIBLE. SEAS WILL BUILD FROM 2 TO 4 FT ON WED TO 3 TO 5 FT FOR
THU/FRI...MAINLY AS A SOUTHERLY WIND WAVE WITH A SLIGHT SOUTH TO
SOUTHEAST 1 FT OR SO SWELL.
&&
.TIDES/COASTAL FLOODING...
AS OF 2:20 PM SUNDAY...LATEST ETSURGE MDL FORECAST DATA SHOWS A
POSITIVE HALF FOOT ANOMALY FOR HIGH TIDE TONIGHT...JUST BREACHING
MINOR COASTAL FLOODING THRESHOLDS FOR LOW LYING AREAS ADJOINING
THE CAPE FEAR RIVER. HIGH TIDE WILL BE BETWEEN 8 PM AND 9 PM. SAME
DATA INDICATES THAT WE COULD SEE A REPEAT OF THIS SCENARIO ON
TUESDAY AND WEDNESDAY EVENING. HAVE ISSUED A COASTAL FLOOD
ADVISORY TO COVER TONIGHTS EVENT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR SCZ017-
023-024-032-033-039-053>056.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ087-
096-099-105>109.
COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
NCZ107.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ110.
MARINE...NONE.
&&
SYNOPSIS...REK
NEAR TERM...MBB
SHORT TERM...REK
LONG TERM...III
AVIATION...DRH
MARINE...MJC/III/MBB
TIDES/COASTAL FLOODING...REKHazardous weather outlook, Jul 1, 2:07 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 207 PM EDT SUN JUL 1 2012 NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-033-039-053>056- 021815- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 207 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND NIGHT. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL. A HEAT ADVISORY MAY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-021815- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 207 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS MAY MOVE ACROSS THE WATERS LATE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-021815- INLAND NEW HANOVER- 207 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON AND NIGHT. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL. MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON DURING THE EARLY NIGHTTIME HOURS EARLY IN THE WEEK. A HEAT ADVISORY MAY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-021815- COASTAL BRUNSWICK- 207 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND NIGHT. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 5:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
517 PM EDT SUN JUL 1 2012
NCZ087-096-012215-
BLADEN-ROBESON-
517 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 615 PM EDT...
AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TOBERMORY...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE AMMON...DUART...HOWELLSVILLE...
RUSKIN...TOBERMORY...TOLARSVILLE...WHITE OAK AND TAR HEEL.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3483 7847 3474 7840 3469 7891 3477 7900
3484 7893
TIME...MOT...LOC 2117Z 299DEG 17KT 3479 7890
IIILocal storm report, Jul 1, 5:19 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
519 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 W FLORENCE 34.18N 79.83W
07/01/2012 E1.50 INCH FLORENCE SC TRAINED SPOTTER
DIME TO NEAR GOLFBALL SIZED HAIL.
&&
EVENT NUMBER ILM1200181
RANLocal storm report, Jul 1, 5:22 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
522 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 SE PARKTON 34.87N 78.96W
07/01/2012 E1.00 INCH ROBESON NC 911 CALL CENTER
&&
EVENT NUMBER ILM1200182
RANLocal storm report, Jul 1, 5:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
527 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG MARION 34.18N 79.40W
07/01/2012 MARION SC PUBLIC
MULTIPLE TREES DOWN
&&
EVENT NUMBER ILM1200183
REKLocal storm report, Jul 1, 5:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG DARLINGTON 34.30N 79.87W
07/01/2012 DARLINGTON SC PUBLIC
LARGE BRANCHES BROKEN
&&
EVENT NUMBER ILM1200184
REKLocal storm report, Jul 1, 5:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL FLORENCE 34.18N 79.78W
07/01/2012 M1.00 INCH FLORENCE SC PUBLIC
&&
EVENT NUMBER ILM1200185
REKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:32 AM EDT | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
| Jul 1, 3:20 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 55 min |
| Jul 1, 4:10 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 65 min |
| Jul 1, 4:48 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender, Robeson | 57 min |
| Jul 1, 5:12 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 63 min |
| Jul 1, 5:17 PM EDT | Special Weather Statement | ILM | Bladen | 58 min |
| Jul 1, 5:47 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 58 min |
| Jul 1, 6:12 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus, New Hanover, Pender | 63 min |
| Jul 1, 6:31 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 59 min |
| Jul 1, 7:11 PM EDT | Special Weather Statement | ILM | Pender | 64 min |
| Jul 1, 2:19 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 56 min |
| Jul 1, 3:12 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 26 min |
| Jul 1, 3:39 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 66 min |
| Jul 1, 4:17 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence, Marion, Marlboro | 73 min |
| Jul 1, 4:36 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 69 min |
| Jul 1, 5:06 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Georgetown, Horry, Marion, Williamsburg | 69 min |
| Jul 1, 5:54 PM EDT | Special Marine Warning | ILM | 111 min | |
| Jul 1, 6:10 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 65 min |
| Jul 1, 6:15 PM EDT | Special Marine Warning | ILM | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.